Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 72, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 1, 2012, 8:51 PM EDT for 9 counties in Virginia; Charles County, Prince George's County, Maryland. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 8:51 PM EDT (00:51 UTC)
- Expired
- Jun 1, 2012, 9:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Charles County, MD, Prince George's County, MD, City of Fredericksburg, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, King George County, VA, Orange County, VA, Prince William County, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 78 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:28 PM EDT | Tornado Watch | SPC | 8 hr |
| Jun 1, 8:01 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
261
WUUS51 KLWX 020051
SVRLWX
MDC017-033-VAC047-059-061-099-137-153-177-179-630-020130-
/O.NEW.KLWX.SV.W.0072.120602T0051Z-120602T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
851 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHARLES COUNTY IN SOUTHERN MARYLAND...
KING GEORGE COUNTY IN NORTHERN VIRGINIA...
NORTHEASTERN ORANGE COUNTY IN CENTRAL VIRGINIA...
CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA...
SOUTHEASTERN CULPEPER COUNTY IN NORTHERN VIRGINIA...
SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
SOUTHERN PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
STAFFORD COUNTY IN NORTHERN VIRGINIA...
SOUTHWESTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
SOUTHEASTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA...
SOUTHEASTERN FAIRFAX COUNTY IN NORTHERN VIRGINIA...
* UNTIL 930 PM EDT
* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES WEST OF MONTCLAIR TO 16 MILES WEST OF STAFFORD TO 9
MILES WEST OF MASSAPONAX TO 22 MILES SOUTHWEST OF MASSAPONAX...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTCLAIR...
DALE CITY...
MASSAPONAX...
WOODBRIDGE...
FREDERICKSBURG...
DUMFRIES...
WOODBRIDGE...
TRIANGLE...
STAFFORD...
INDIAN HEAD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THIS STORM IS NOT PRODUCING MUCH LIGHTNING...IT IS STILL
DANGEROUS. PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS. MOVE INDOORS
TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3802 7775 3809 7783 3822 7778 3849 7778
3866 7755 3866 7681 3849 7705 3843 7705
3838 7713 3838 7708 3841 7706 3841 7705
3822 7705 3815 7708 3819 7722 3818 7725
3824 7725 3822 7728 3824 7737 3799 7764
TIME...MOT...LOC 0051Z 270DEG 29KT 3858 7749 3849 7766
3822 7765 3799 7779
$$
HTS2 follow-up statements
710
WWUS51 KLWX 020113
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
913 PM EDT FRI JUN 1 2012
VAC047-137-020123-
/O.CAN.KLWX.SV.W.0072.000000T0000Z-120602T0130Z/
ORANGE VA-CULPEPER VA-
913 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CULPEPER AND
ORANGE COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3802 7775 3831 7763 3845 7753 3866 7755
3866 7681 3849 7705 3843 7705 3838 7713
3838 7708 3841 7706 3841 7705 3822 7705
3815 7708 3819 7722 3818 7725 3824 7725
3822 7728 3824 7737 3799 7764
TIME...MOT...LOC 0113Z 270DEG 29KT 3870 7733 3862 7757
3834 7750 3811 7764
$$
MDC017-033-VAC059-061-099-153-177-179-630-020130-
/O.CON.KLWX.SV.W.0072.000000T0000Z-120602T0130Z/
CHARLES MD-KING GEORGE VA-CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-
PRINCE WILLIAM VA-STAFFORD VA-PRINCE GEORGES MD-FAUQUIER VA-
FAIRFAX VA-
913 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR THE CITY OF FREDERICKSBURG...AND FAIRFAX...FAUQUIER...PRINCE
GEORGES...STAFFORD...PRINCE WILLIAM...SPOTSYLVANIA...KING GEORGE AND
CHARLES COUNTIES...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DALE CITY TO 10 MILES EAST OF BEALETON TO
FREDERICKSBURG TO 10 MILES SOUTHWEST OF MASSAPONAX...MOVING EAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRING VALLEY...
RAMOTH...
MASSAPONAX...
LEELAND...
BROOKE...
AQUIA...
THORNBURG...
STONES CORNER...
ARKENDALE...
AQUIA CREEK...
WIDEWATER...
MONTCLAIR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA.
&&
LAT...LON 3802 7775 3831 7763 3845 7753 3866 7755
3866 7681 3849 7705 3843 7705 3838 7713
3838 7708 3841 7706 3841 7705 3822 7705
3815 7708 3819 7722 3818 7725 3824 7725
3822 7728 3824 7737 3799 7764
TIME...MOT...LOC 0113Z 270DEG 29KT 3870 7733 3862 7757
3834 7750 3811 7764
$$
HTS617
WWUS51 KLWX 020126
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
926 PM EDT FRI JUN 1 2012
MDC017-033-VAC059-061-099-153-177-179-630-020136-
/O.EXP.KLWX.SV.W.0072.000000T0000Z-120602T0130Z/
CHARLES MD-KING GEORGE VA-CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-
PRINCE WILLIAM VA-STAFFORD VA-PRINCE GEORGES MD-FAUQUIER VA-
FAIRFAX VA-
926 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 930 PM EDT FOR THE
CITY OF FREDERICKSBURG...AND FAIRFAX...FAUQUIER...PRINCE GEORGES...
STAFFORD...PRINCE WILLIAM...SPOTSYLVANIA...KING GEORGE AND CHARLES
COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3802 7775 3831 7763 3845 7753 3866 7755
3866 7681 3849 7705 3843 7705 3838 7713
3838 7708 3841 7706 3841 7705 3822 7705
3815 7708 3819 7722 3818 7725 3824 7725
3822 7728 3824 7737 3799 7764
TIME...MOT...LOC 0126Z 270DEG 29KT 3870 7719 3862 7743
3834 7737 3811 7751
$$
HTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:50 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 1, 8:50 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
850 PM EDT FRI JUN 1 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC OVERNIGHT.
WIDESPREAD SHOWERS AND THUNDERSTORMS...INCLUDING SEVERE
WEATHER...WILL GRADUALLY DIMINISH. AN UPPER TROUGH WILL MOVE ACROSS THE
EASTERN STATES SATURDAY AND PERSIST ALONG THE EASTERN SEABOARD
THROUGH THE MIDDLE PART OF NEXT WEEK. THIS WILL MAINTAIN AN A
SOMEWHAT UNSETTLED PATTERN SUNDAY THROUGH THE MIDDLE PART OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS IMPACTED MUCH OF THE REGION THIS
AFTERNOON AND EVENING...WITH ENVIRONMENTAL CONDITIONS SUPPORTIVE
OF DAMAGING SEVERE WEATHER. SEVERE THREAT IS ENDING AFTER
PASSAGE OF PREFRONTAL BAND OF CONVECTION...WHICH IS CURRENTLY MOVING E
ACRS BLUE RIDGE. EARLIER TORNADO WATCHES WERE REPLACED WITH BOX
NUMBER 338...IN EFFECT FOR MOST AREAS E OF BLUE RIDGE UNTIL 200 AM
EDT. WILL BE TRIMMING WATCH FROM W TO E THIS EVE. AHEAD OF THIS
BAND...VERY FAVORABLE LLWS AND CAPE VALUES STILL IN EXCESS OF 1000
J/KG SUPPORT SEVERE THUNDERSTORMS...PARTICULARLY WITH DAMAGING
WINDS...BUT ALSO POSSIBLE OF TORNADOES AND LARGE HAIL THROUGH
AFTER MIDNIGHT.
SHWRS/TSTMS TRAINING ACRS URBAN CORRIDOR HAS RESULTED IN RNFL
AMOUNTS OF 2-4 INCHES. SIGNIFICANT FLASH FLOODING IS ONGOING IN
SEVERAL LOCATIONS AND ADDITIONAL AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE. FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT.
CDFNT ENTERING POTOMAC HIGHLANDS AS OF 0030Z. THIS FEATURE WILL
SLIDE ACRS CWA OVNGT. PREV DISCUSSION FOLLOWS...
PRECIP WILL END FROM WEST TO EAST AFTER MIDNIGHT IN MOST
LOCALES...BUT MAY HANG ON ALONG THE WESTERN SHORE OF THE CHESAPEAKE
BAY THROUGH MORNING AS THE COLD FRONT SLOWS DOWN.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
SATURDAY...SFC HIGH PRESSURE BRIEFLY BUILDS EAST ACROSS THE MID
ATLANTIC IN THE WAKE OF THE COLD FRONT. EXPECT WLY WINDS 15 TO 20
MPH. TEMPERATURES RETURN BELOW NORMAL WITH MID 70S AND MOSTLY SUNNY
SKIES FOR SATURDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AN UPPER TROUGH SETS UP ACROSS THE ERN CONUS SATURDAY NIGHT AND
PERSISTS AT LEAST INTO THE MIDDLE PART OF NEXT WEEK. SHORTWAVES ARE
EXPECTED TO CROSS THE REGION THROUGH EARLY NEXT WEEK THOUGH
CONFIDENCE IS LOW ENOUGH TO NOT WARRANT BETTER THAN LOW CHANCE POPS.
DETAILS ON THE IMPACTS OF THIS COMPLEX PATTERN WILL STILL NOT BE
AVAILABLE FOR PROBABLY A COUPLE MORE DAYS. THROUGH THE
EXTENDED...EXPECT TEMPERATURES TO REMAIN NEAR OR JUST BELOW NORMAL
WITH EITHER CLOUDS OR COOLER CANADIAN SOURCED AIR ACROSS THE REGION.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
TERMINALS CONT TO BE IMPACTED BY NUMEROUS STRONG TO SVR TSTMS.
CVCTN WILL END FROM W TO E BTWN 1 AND 6Z. UNTIL THEN...LOCALIZED
STRONG WINDS AND SIGNIFICANT FLIGHT RESTRICTIONS LIKELY. PREV
DISCUSSION FOLLOWS...
COLD FRONT WILL CROSS THE REGION TONIGHT AND WINDS WILL SHIFT TO THE
NORTHWEST AT 5-10 KNOTS OVERNIGHT.
HIGH PRESSURE BRIEFLY RETURNS FOR SATURDAY WITH WLY FLOW 15 KT WITH
GUSTS AS HIGH AS 20 KT. A SEMI-ACTIVE WEATHER PATTERN CAN THEN BE
EXPECTED SUNDAY INTO NEXT WEEK AS AN UPPER TROUGH PERSISTS ACROSS
THE ERN CONUS.
&&
.MARINE...
STRONG COLD FRONT WILL MOVE THROUGH THE WATERS OVERNIGHT. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE EVENING
AND INTO THE OVERNIGHT HOURS. TORNADO WATCH IN EFFECT UNTIL 2 AM EDT.
NO CHANGES TO THE SMALL CRAFT ADVISORY NEEDED. WINDS WILL SHIFT
AROUND TO THE WEST BEHIND THE FRONT TOWARDS DAWN.
WLY FLOW EXPECTED TO REMAIN BELOW 18 KT ON SATURDAY SO NO SMALL
CRAFT ADVISORY AS OF THIS TIME. A SEMI-ACTIVE WEATHER PATTERN IS
THEN SUNDAY INTO NEXT WEEK UNDER AN UPPER TROUGH.
&&
.TIDES/COASTAL FLOODING...
UPR TIDAL POTOMAC GAGES REACHED MINOR FLOOD WITH THIS EVE HIGH
TIDE...BUT HAVE SINCE DROPPED BELOW THRESHOLDS AND ADZY HAS BEEN
CANCELLED. PREV DISCUSSION FOLLOWS...
THE EARLY MORNING PREFERRED HIGH TIDE WILL PROBABLY EXCEED MINOR
AT SENSITIVE LOCATIONS. THE COLD FRONT WILL BE COMING THROUGH LATE
TONIGHT...SO THAT MAY DISRUPT THE INCREASE IN WATER LEVELS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ003>007-
009>011-013.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ027>031-
036>040-042-050>054-501-502.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ530>543.
&&
UPDATE...KONARIK
PREV DISCUSSION....LISTEMAA/SHEFFIELD/JACKSONHazardous weather outlook, Jun 1, 8:31 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 831 PM EDT FRI JUN 1 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021030- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 831 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 200 AM EDT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE WATERS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER AND FLOOD REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-021030- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 831 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR MOST AREAS EAST OF THE BLUE RIDGE UNTIL 200 AM EDT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT EDT FOR THE NORTHERN SHENANDOAH VALLEY AND LOCATIONS ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER AND FLOOD REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE. KONARIK
In the hours before
Local storm report, Jun 1, 6:27 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
627 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FLASH FLOOD 1 WNW FALLS CHURCH 38.89N 77.20W
06/01/2012 FAIRFAX VA NWS EMPLOYEE
ONE FOOT OF RUNNING WATER OVER SHREVE ROAD AT
WASHINGTON AND OLD DOMINION TRAIL.
&&
EVENT NUMBER LWX1200205
LEELocal storm report, Jun 1, 7:09 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
709 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 1 SE RIDGELEY 39.63N 78.76W
06/01/2012 ALLEGANY MD 911 CALL CENTER
TREES DOWN SOUTH STREET AT FRANKS LANE.
&&
EVENT NUMBER LWX1200206
LEELocal storm report, Jun 1, 7:13 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
713 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG RIDGELEY 39.65N 78.78W
06/01/2012 ALLEGANY MD 911 CALL CENTER
TREES DOWN AT ROBBINS TERRACE.
&&
EVENT NUMBER LWX1200207
LEELocal storm report, Jun 1, 7:30 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
730 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG POTOMAC PARK 39.61N 78.80W
06/01/2012 ALLEGANY MD 911 CALL CENTER
TREES DOWN ON MOSS AVE.
&&
EVENT NUMBER LWX1200208
LEELocal storm report, Jun 1, 8:19 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
819 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TORNADO BWI AIRPORT 39.18N 76.65W
06/01/2012 ANNE ARUNDEL MD OTHER FEDERAL
TORNADO WAS REPORTED INSIDE THE AIRPORT PERIMETER. TREE
DEBRIS FROM THE TORNADO WAS REPORTED BY TOWER PERSONNEL.
&&
EVENT NUMBER LWX1200209
BJLLocal storm report, Jun 1, 8:34 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
834 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 1 S CHEVERLY 38.92N 76.91W
06/01/2012 PRINCE GEORGES MD PUBLIC
MULTIPLE TREES WERE DOWN ACROSS THE TRAIN TRACKS NEAR
CHEVERLY.
&&
EVENT NUMBER LWX1200210
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jun 1, 8:40 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 9:01 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jun 1, 10:27 PM EDT | Special Marine Warning | LWX | 93 min | |
| Jun 1, 10:56 PM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 9 hr |
| Jun 1, 11:28 PM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 5 hr |
| Jun 2, 4:29 AM EDT | Small Craft Advisory | LWX | 14 hr | |
| Jun 1, 8:43 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 17 min |
| Jun 1, 8:46 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery | 44 min |
| Jun 1, 8:50 PM EDT | Tornado Warning | LWX | Carroll, Frederick | 12 min |
| Jun 1, 8:55 PM EDT | Tornado Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery | 35 min |
| Jun 1, 9:10 PM EDT | Areal Flood Warning | LWX | Carroll, Frederick, Howard, Montgomery | 6 hr |
| Jun 1, 9:55 PM EDT | Areal Flood Warning | LWX | Baltimore, Carroll, Howard, Montgomery | 6 hr |
| Jun 1, 11:42 PM EDT | Areal Flood Warning | LWX | Baltimore, Harford, City of Baltimore | 4 hr |
| Jun 2, 12:44 AM EDT | Coastal Flood Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 7 hr |
| Jun 2, 3:14 AM EDT | Areal Flood Warning | LWX | Frederick | 4 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.